MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR FIXED SELF DRILLING SCREW 4X14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.

STRYKER SPINE-US AVIATOR FIXED SELF DRILLING SCREW 4X14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Catalog Number 48844014
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that during a revision case, the surgeon attempted to implant a 4.0 x 14mm fixed, self- drilling screw.When inserting a new screw into the new plate, the circular ring around the screw fractured.The revision surgery is addressed in a different record.No adverse consequences to the patient is reported due to screw ring fracture.5 minutes delay is reported.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; result: it was reported that during a revision surgery the surgeon attempted to implant a fixed self drilling screw when the circular ring around the screw fractured.The device was returned for evaluation and the reported event was confirmed upon visual inspection.Manufacturing history was reviewed and no anomalies were found.Conclusion: the plausible root cause of the reported event could not be determined conclusively.Some of the potential root causes are the patient could have had a hard bone quality, excessive axial/torsional force could have been applied, the screw may not have been attached securely to the screwdriver, or the guide may not have been used for screw insertion.
 
Event or Problem Description

Brand Name
AVIATOR FIXED SELF DRILLING SCREW 4X14MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7571481
Report Number0009617544-2018-00128
Device Sequence Number217550
Product Code KWQ
UDI-Device Identifier07613252254706
UDI-Public07613252254706
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48844014
Device Lot NumberXSD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1